MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7141
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The 90% stenosed, 24x3.5mm target lesion was located in the mildly tortuous and moderately calcified right coronary artery (rca).A 2.00mm x 8mm emerge balloon catheter was advanced for dilatation.However, during the procedure, the guidewire could not be pulled out.The balloon was pulled out together with the guidewire intact and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an emerge otw balloon catheter.Photo media was attached in the complaint record.The device was visually and microscopically examined.There was contrast in the inflation lumen and blood in the guidewire.The balloon was tightly folded.The guidewire used in the procedure was not returned for analysis, so a test 0.014" guidewire was used for functional testing.The guidewire passed through device with no resistance or issues.The guidewire was inserted through the tip of the device and encountered no difficulties.Photo media reviewed, depicts the complaint device with a guidewire, however, no damage is detected to device.Not able to determine if the guidewire shown, is within the complaint device.Product analysis could not confirm the reported event as the test guidewire was able to pass through the device without resistance or issue.There was no damage or irregularity to the returned device.Photo media provided showed both the complaint device and guidewire but depicted no damage and it was not confirmed if the wire was within the device at the time of the photo.
 
Event or Problem Description
It was reported that device entrapment occurred.The 90% stenosed, 24x3.5mm target lesion was located in the mildly tortuous and moderately calcified right coronary artery.A 2.00mm x 8mm emerge balloon catheter was advanced for dilatation.However, during the procedure, the guidewire could not be pulled out.The balloon was pulled out together with the guidewire intact and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15547143
Report Number2124215-2022-37044
Device Sequence Number19322238
Product Code LOX
UDI-Device Identifier08714729807117
UDI-Public08714729807117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model Number7141
Device Catalogue Number7141
Device Lot Number0029249703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight63 KG